Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 7, 2018, 3:07 PM CDT for Natchitoches Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 7, 2018, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
989
WWUS84 KSHV 072007
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
307 PM CDT TUE AUG 7 2018
LAZ017>019-072100-
Winn LA-Natchitoches LA-Sabine LA-
307 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NATCHITOCHES...NORTHERN SABINE
AND WESTERN WINN PARISHES UNTIL 400 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Natchitoches, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Natchitoches, Many, Zwolle, Campti, Montgomery, Allen, Oak Grove,
Pleasant Hill, Provencal, Natchez, Clarence, Goldonna, Noble,
Robeline, Powhatan, Melrose, Belmont, Bellwood, St. Maurice and
Chestnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3172 9377 3185 9351 3184 9344 3188 9344
3192 9335 3189 9334 3189 9327 3191 9324
3197 9324 3197 9313 3202 9316 3215 9287
3214 9283 3171 9277 3171 9296 3168 9296
3166 9290 3162 9290 3160 9284 3147 9331
TIME...MOT...LOC 2006Z 224DEG 41KT 3166 9326
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:01 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 1:01 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 101 PM CDT Tue Aug 7 2018 .AVIATION... VFR conditions to prevail throughout the 18Z TAF pd once again. Isold to sct convection will continue through the aftn and into the evening hours before diminishing. In addition, sct convection along a weak front during the morning hours may affect KTXK. In both instances, coverage too isold/uncertain to mention in the TAFS attm. Otherwise, some brief MVFR/IFR cigs may be possible again around and just after sunrise at E TX terminals, but TEMPO nature will preclude mention attm. /12/ && .PREV DISCUSSION... /issued 1029 AM CDT Tue Aug 7 2018/ UPDATE... Another round of sea breeze convection is expected across our srn areas today, which may be aided by the lingering weak upper low over LA. Additionally, a few isold tstms will be possible across our extreme nrn areas, as a trof and cold front slowly drift swd. As for temps, persistence plus one or two seems to be doing the job quite well, so mid and upper 90s are a good bet once again today. That said, ongoing fcst is well on track this morning, so will not be making any changes attm. /12/ && PREV DISCUSSION... /issued 416 AM CDT Tue Aug 7 2018/ SHORT TERM.../Today through Wednesday/ The morning water vapor imagery indicates a weak but well-defined upper low/vorticity center which has drifted S into Cntrl LA this morning, with the attendant weak shear axis extending from Ern and Scntrl AR, SW across Ncntrl LA and extreme SE TX. The short term progs continue to suggest that this weak low will continue SW into SE TX this afternoon while possibly filling, but as it does so, should again initiate/enhance sct seabreeze convection over Far SE TX/S LA, which should advance inland later this afternoon over portions of Deep E TX/Srn sections of Ncntrl LA. Given the departure of the low, do not think the organized seabreeze will advance as far N as what was observed Monday afternoon/evening, but did extend slight chance pops a tad farther N across E TX/N LA (to the I-20 corridor) than the previous forecast, while also increasing pops to low chance for Deep E TX/Srn sections of Ncntrl LA. Did also scale back slight chance pops for the extreme Nrn most counties in SE OK/SW AR to account for isolated convection that may migrate SE across SE OK/Wrn AR this afternoon, along the lead shortwave noted over the OK Panhandle, which will shift ESE across OK today. Also trended max temps this afternoon a bit warmer than the previous forecast, and similar to what was observed Monday, as the low stratus cigs developing over E TX that should eventually fill NE across N LA later this morning, scatters out by mid to late morning. Did maintain slight chance pops through mid-evening for any isolated convection that will diminish from the seabreeze, with our focus turning to the NW with the initial shortwave. Sct convection looks to continue developing this evening over SE OK/Wrn AR along the base of the shortwave trough, with the 00Z NAM in reasonably good agreement with the HRRR in the convection building SE into extreme NE TX/SE OK/adjacent sections of SW AR this evening, with renewed development late as a 25-30kt SWrly LLJ feeds into the H700-500 trough. Have bumped up pops to mid chance for extreme NE TX/SW AR, while expanding low chance pops farther S of the I-30 corridor and much of SW AR. Have trended the forecast closer to the wetter NAM for Wednesday, with the sct convection expected to persist along the I-30 corridor during the morning, before gradually weakening by late morning/midday with the loss of the SWrly LLJ. However, mesoscale bndrys from the morning convection may help to focus sct convection farther S closer to the I-20 corridor of E TX/N LA during the afternoon, when heating/instability is maximized, and the parent shortwave trough sinks SE over these areas. Did trend max temps Wednesday near if not slightly warmer than the Blends/MOS, especially over the Lower half of E TX/N LA given strong diurnal heating and persistence from recent days with the drought conditions in place. The NW flow should again become active once again near/just S of the Red River Valley Wednesday night as the next shortwave begins to amplify over KS/OK, and drops S into the Srn Plains, enhancing large scale ascent and an uptick in convection. 15 LONG TERM.../Wednesday night through Monday night/ A weak frontal boundary moving Southeast across the plains will dip the flow in our pattern aloft with lowering heights and NW flow aloft for even some nocturnal thunderstorm activity during the mid to late week time frame. There is really good agreement from the NAM/GFS and ECMWF for lots of QPF in our future. The WPC QPF has been loaded into the 6 hourly grids with promise of putting a little dent in the drought with the grand total over the coming week in the 2 to 4 inch range. The weak frontal boundary will settle down along I-20 and remain in our area with good shower and thunderstorm coverage expected to continue each day into the weekend as the front washes out in place. Meanwhile, our highs will drop to either side of 90 degrees with the increased cloud cover and areas of rain. Our overnight lows in the 70s. Highs will move back into the low to mid 90s early next week as the pattern dries out once again. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 98 76 96 75 / 20 20 30 30 MLU 96 74 95 75 / 20 20 20 30 DEQ 96 73 89 71 / 20 30 60 60 TXK 96 74 91 73 / 10 40 60 60 ELD 97 73 92 73 / 10 20 50 40 TYR 98 76 97 75 / 10 20 30 50 GGG 97 75 95 75 / 20 20 30 30 LFK 95 74 95 75 / 30 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/15/24
Hazardous weather outlook, Aug 7, 11:59 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1159 AM CDT Tue Aug 7 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1159 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Afternoon temperatures will climb into the mid and upper 90s areawide. When combined with the humidity, our heat indices will range from 100 to 105 degrees. Isolated showers have begun to develop across Toledo Bend and portions of northern Louisiana, south of interstate 20. During peak heating, isolated to widely scattered showers and thunderstorms will spread across deep east Texas, extreme north Louisiana and South central Arkansas. Any mature thunderstorms will bring locally gusty winds and brief heavy rainfall possible. These storms will diminish early this evening with the loss of heating. However, overnight more thunderstorms will move toward the I-30 corridor as a cold front begins to push in our direction. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms may be ongoing early Wednesday across I-30. Then, the associated rain cooled outflow boundary will help to develop more activity during Wednesday afternoon area wide. Overall, coverage of showers and thunderstorms is expected to increase for us Thursday and Friday as the cool front draws near and this pattern brings back a light Northwest wind flow for a continued wet pattern with thunderstorms possible during the night time and anytime of the day. Locally gusty winds and brief heavy rainfall will be possible from the strong and mature storms each day. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks and amateur radio operators should not be needed through tonight. 07
In the hours before
Special weather statement, Aug 7, 3:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
307 PM CDT TUE AUG 7 2018
LAZ017>019-072100-
Winn LA-Natchitoches LA-Sabine LA-
307 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NATCHITOCHES...NORTHERN SABINE
AND WESTERN WINN PARISHES UNTIL 400 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Natchitoches, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Natchitoches, Many, Zwolle, Campti, Montgomery, Allen, Oak Grove,
Pleasant Hill, Provencal, Natchez, Clarence, Goldonna, Noble,
Robeline, Powhatan, Melrose, Belmont, Bellwood, St. Maurice and
Chestnut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3172 9377 3185 9351 3184 9344 3188 9344
3192 9335 3189 9334 3189 9327 3191 9324
3197 9324 3197 9313 3202 9316 3215 9287
3214 9283 3171 9277 3171 9296 3168 9296
3166 9290 3162 9290 3160 9284 3147 9331
TIME...MOT...LOC 2006Z 224DEG 41KT 3166 9326
07The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 57 min |
| Aug 6, 7:44 PM CDT | Special Weather Statement | SHV | Ouachita | 46 min |
| Aug 7, 5:03 PM CDT | Special Weather Statement | SHV | Bossier, Caddo | 42 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.